Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 26, 2021, 4:55 PM MDT for Beaver County, Utah. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 4:55 PM MDT (22:55 UTC)
- Expired
- Jul 26, 2021, 5:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Salt Lake City, UT
County Beaver County, UT
The radar
The Cedar City radar (KICX), 138 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3664 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WWUS85 KSLC 262255
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
455 PM MDT Mon Jul 26 2021
UTZ115-122-262345-
Southwest Utah UT-Western Millard and Juab Counties UT-
455 PM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLARD AND
NORTHWESTERN BEAVER COUNTIES UNTIL 545 PM MDT...
At 455 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 34 miles northeast of Ranch Campground, or 38
miles northeast of Ursine...moving northwest at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible.
This storm will remain over mainly rural areas of southwestern
Millard and northwestern Beaver Counties.
This includes Utah Route 21 between mile markers 20 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3878 11369 3844 11352 3831 11383 3854 11405
3865 11405
TIME...MOT...LOC 2255Z 154DEG 8KT 3841 11375
$$
WebberWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 26, 4:11 PM MDT, 44 minutes earlier.
Area forecast discussion, Jul 26, 4:11 PM MDT, 44 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 411 PM MDT Mon Jul 26 2021 .SYNOPSIS...Moisture over southern Utah will spread northward across the remainder of Utah and southwest Wyoming as the ridge moves over Colorado and opens the door to southerly flow containing deep moisture. The ridge is expected to remain parked over Colorado through the week. && .SHORT TERM (Through 12Z Thursday)...Deep moisture with PWs over 1.50 inches over the extreme southwest corner of Utah along with LCL below 2000 ft have combined to produce flash flooding in several areas already in southwest this afternoon and will continue into this evening. Farther north in west central Utah some severe thunderstorms have occurred where the shear dynamics are more supportive. These storms are expected to create a meso high due to the rain cooled air over the central portion of Utah late this afternoon into early evening, which will likely cause gusty southerly outflow winds from about northern Millard and Juab Counties northward. Some of the high resolution models show the potential for strong winds reaching 50 to 60 mph. Have increased general winds to 10-20 mph, but areas between I-80 and northern Millard need to be aware that gusty winds much higher than this could occur this evening. These conditions are attributed to the the easterly wave which move across Arizona yesterday which turned northwest clipping southern Utah today. In the wake of this easterly wave, somewhat drier conditions are expected over southern Utah Tuesday and Wednesday, while the moisture associated with the easterly wave moves into northern Utah. The PWs surge from near 0.50 of an inch today to over 1.25 inches at SLC tomorrow. Therefore the focus of our attention will shift from southern Utah to northern Utah for potential flash flooding, especially over burn scars. Temperatures were taken down a few degrees below MOS guidance for northern Utah due to more clouds and precip while temperatures across southern Utah were brought up a couple as more sunshine expected in the south. Temperatures are likely to remain a couple degrees below normal in the north and south due to the abundant moisture and additional clouds and storms. Due to extensive clouds at night have brought temperatures in northern Utah up a couple of degrees. .LONG TERM...(After 12Z Thursday)...High pressure to the east will be positioned to provide more monsoonal moisture advection into the state Thursday. The ridge will move further east and orient more SE to NW, which bring more of a threat for showers, thunderstorms, and flash flooding throughout Utah. Precipitable water values will stay near or exceed 1" Thursday through the weekend. With showers and thunderstorms likely increasing as the weekend gets closer, already saturated ground, washes that have already had flooding issues, and other locations susceptible to flooding could experience those conditions with less rainfall than that which has caused flooding. As increased clouds and precipitation are expected, cooler temperatures will follow. Salt Lake City could have its first day that doesn't get into the 90s in over a month this weekend. Southern Utah will trend cooler. Highs of 5-10F cooler than average are expected. On a drier side, the EPS and GEFS both have a pattern change to an open wave with more west to southwest flow around Tuesday/Wednesday next week. More model runs that stay similar as that gets closer will increase confidence, but wet conditions for much of Utah will last until the monsoonal flow exits. && .AVIATION...KSLC...VFR conditions will persist across the KSLC terminal through the valid TAF period. Smoke will slowly disperse through the afternoon but haze may bring intermittent visibility as low as 6SM between 22-03z. Northerly flow will continue through the evening until the diurnal wind shift to the southeast around 03Z. There is a 20% chance of shower or thunderstorm development in the Salt Lake Valley that would drive a wind shift to southeast along with strong gusts as early as 01Z. Rest of Utah and southwest Wyoming...Showers and thunderstorms will continue this evening across central and southern Utah, mainly from KPVU south. Intermittent MVFR conditions will be possible at terminals directly impacted by a thunderstorm. Strong and erratic winds can be expected around thunderstorms. Outside of thunderstorms, VFR conditions are expected. Smoke will diminish across northern Utah, but lingering haze may lower visibility as low as 6SM between 22-03z. && .FIRE WEATHER...The flow aloft will become southerly across the Great Basin through this week as the ridge recenters over Colorado. Deep moisture will be imported across the entire region with the emphasis over central and northern Utah Tuesday and Wednesday, while the south will see a little less activity compared to recent days. However, an impulse is expected to bring widespread showers and thunderstorms back into southern Utah Thursday and Friday while the north remains active as well. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flash Flood Watch until midnight MDT tonight for UTZ122-124-125. WY...None. && SHORT TERM...Struthwolf LONG TERM...Wilson AVIATION...Wessler FIRE WEATHER...Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 26, 4:21 PM MDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 421 PM MDT Mon Jul 26 2021 UTZ101>131-WYZ021-272230- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 421 PM MDT Mon Jul 26 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Tonight Moisture will spread northward tonight. Showers and thunderstorms moving through central into northern Utah may produce strong gusty winds initially. Across southern Utah, showers and thunderstorms capable of producing heavy rain, gusty winds, and hail are expected to end by late this evening. However, flash flooding potential will remain elevated into this evening, especially in prone areas such as slot canyons, burn scars, areas of steep terrain, and normally dry washes and streams. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moisture will continue to spread north through the rest of the forecast area by Tuesday and remain in place through the week. Daily showers and thunderstorms capable of heavy rain, gusty winds and small hail will occur each afternoon and evening across much of the forecast area during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 26, 2:00 PM MDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 200 PM MDT Mon Jul 26 2021 UTZ123>125-128-262045- South Central Utah UT-Southern Mountains UT-Zion National Park UT- Lower Washington County UT- 200 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON COUNTY UNTIL 245 PM MDT... At 200 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Apple Valley, or 11 miles southwest of Zion National Park...moving northwest at 10 mph. Wind gusts up to 50 mph will be possible. Locations impacted include... Zion National Park, Hurricane, La Verkin, Quail Creek State Park, Apple Valley, Toquerville, Leeds, Virgin and Rockville. This includes Interstate 15 between mile markers 24 and 31. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3723 11303 3711 11306 3713 11340 3736 11332 TIME...MOT...LOC 2000Z 112DEG 9KT 3718 11314 Webber
Local storm report, Jul 26, 2:44 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
244 PM MDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD CEDAR CITY 37.67N 113.07W
07/26/2021 IRON UT DEPT OF HIGHWAYS
WATER IS FLOWING ONTO MANY ROADWAYS IN CEDAR CITY,
INCLUDING ON INTERSTATE 15 NEAR MILE MARKER 59.
&&
MTSpecial weather statement, Jul 26, 3:26 PM MDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 326 PM MDT Mon Jul 26 2021 UTZ123-125-262215- Southern Mountains UT-Lower Washington County UT- 326 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY UNTIL 415 PM MDT... At 326 PM MDT, National Weather Service Doppler radar indicated strong thunderstorms near St George, or 17 miles east of Virgin River Gorge...moving north at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... St George, Washington, Hurricane, Santa Clara, Quail Creek State Park, Sand Hollow State Park, Ivins, Leeds, Bloomington and Snow Canyon State Park. This includes the following highways... Interstate 15 between mile markers 1 and 22. Utah Route 18 between mile markers 0 and 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3717 11382 3727 11337 3700 11338 3700 11372 TIME...MOT...LOC 2126Z 159DEG 13KT 3699 11353 Webber
Special weather statement, Jul 26, 4:34 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 434 PM MDT Mon Jul 26 2021 UTZ122-123-125-262315- Southwest Utah UT-Southern Mountains UT-Lower Washington County UT- 434 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WASHINGTON AND SOUTHWESTERN IRON COUNTIES UNTIL 515 PM MDT... At 434 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Dameron Valley, or 24 miles east of Beaver Dam...moving north at 20 mph. Nickel size hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Dameron Valley, Enterprise, Pine Valley, Pinto, Newcastle and Veyo. This includes the following highways... Utah Route 18 between mile markers 17 and 48. Utah Route 56 between mile markers 31 and 37. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3730 11352 3730 11373 3766 11388 3768 11344 TIME...MOT...LOC 2234Z 178DEG 19KT 3738 11362 Webber
Local storm report, Jul 26, 4:48 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
448 PM MDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD MINERSVILLE 38.21N 112.92W
07/26/2021 BEAVER UT COUNTY OFFICIAL
COUNTY SHERIFF REPORTED BASEMENT FLOODING AT A HOME IN
MINERSVILLE.
&&
MTSpecial weather statement, Jul 26, 4:55 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
455 PM MDT Mon Jul 26 2021
UTZ115-122-262345-
Southwest Utah UT-Western Millard and Juab Counties UT-
455 PM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLARD AND
NORTHWESTERN BEAVER COUNTIES UNTIL 545 PM MDT...
At 455 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 34 miles northeast of Ranch Campground, or 38
miles northeast of Ursine...moving northwest at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible.
This storm will remain over mainly rural areas of southwestern
Millard and northwestern Beaver Counties.
This includes Utah Route 21 between mile markers 20 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3878 11369 3844 11352 3831 11383 3854 11405
3865 11405
TIME...MOT...LOC 2255Z 154DEG 8KT 3841 11375
WebberThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:06 PM MDT | Special Weather Statement | SLC | Washington | 39 min |
| Jul 25, 6:16 PM MDT | Special Weather Statement | SLC | Washington | 44 min |
| Jul 26, 3:37 AM MDT | Flash Flood Watch | SLC | Beaver, Garfield, Iron, Kane, Piute, Washington and 1 more | 20 hr |
| Jul 26, 1:13 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Jul 26, 1:37 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 23 min |
| Jul 26, 1:40 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Jul 26, 1:47 PM MDT | Special Weather Statement | SLC | Piute | 43 min |
| Jul 26, 2:00 PM MDT | Special Weather Statement | SLC | Washington | 45 min |
| Jul 26, 2:07 PM MDT | Areal Flood Advisory | SLC | Washington | 53 min |
| Jul 26, 2:12 PM MDT | Areal Flood Advisory | SLC | Iron | 2 hr |
| Jul 26, 2:35 PM MDT | Flash Flood Warning | SLC | Iron | 115 min |
| Jul 26, 2:45 PM MDT | Flash Flood Warning | SLC | Garfield | 4 hr |
| Jul 26, 2:53 PM MDT | Flash Flood Warning | SLC | Iron, Washington | 3 hr |
| Jul 26, 3:01 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 29 min |
| Jul 26, 3:07 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 23 min |
| Jul 26, 3:20 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 2 min |
| Jul 26, 3:26 PM MDT | Special Weather Statement | SLC | Washington | 49 min |
| Jul 26, 3:30 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 30 min |
| Jul 26, 3:32 PM MDT | Areal Flood Advisory | SLC | Washington | 118 min |
| Jul 26, 3:32 PM MDT | Flash Flood Warning | SLC | Beaver | 3 hr |
| Jul 26, 4:00 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 30 min |
| Jul 26, 4:34 PM MDT | Special Weather Statement | SLC | Washington | 41 min |
| Jul 26, 5:30 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.